I'm 25 years old and am having trouble sleeping, loosing weight, have a normal resting hr at 120 and a (with out medication) BP of 120/108, when dr's ran blood work it came back normal except for my TSh which was 10 pnts below the range. (which i guess makes me hypothyroid) The doctors dont have a clue about whats goin on and I'm now being sent to an endocrinologist, and a cardiologist, but the appts arent for a few weeks. Recently they did the 24 hour halter monitor and found that every hour with the 12.5mg(bid) Toprol I take, I'm still having palpitations, and tachycardia....and strange BP's all ranging within 20 pts from the systolic and the diastolic... the Systolic btw is NEVER above 120.... And with the toprol, my bp drops to 100/84, however still have the rapid heart rate. The dr's wont raise the medication to control the heart rate bc my bp would drop too low. Just really confused.... What could it possibly be??
I am sorry to hear about your health concerns. They do sound a bit confusing -- I don't recall having a patient with a such a narrow range between systolic and diastolic blood pressure. My first instinct is to not trust the blood pressure reading or think that it inaccurate because of your heart rate.
I agree that seeing a endocrinologist and cardiologist will probably help. They need to rule out organic causes for the tachycardia -- hypothyroidism usually causes bradycardia not tachycardia.
You just need another set of eyes looking at the data to figure out what is going on. To be honest, I am not sure what to speculate is going on. To me the data does not makes sense and more information is needed. That is about the best I can do for now -- sorry.
ive personally never heard of someone having issues with teir bloodpressure levels being so close. hopefully the cardiologist can help you!.. your doctor has u on an extremely low dose of toprol.. my elecrophysiologist gave me 25mg and describes this as a "baby dose".. and my blood pressure is average without the toprol 80/50. maybe your cardiologist will feel more comfortable with giving you a bigger dose until they can figure out for sure whats going on.. good luck!
A "narrow pulse pressure" , which means a small difference between systolic and diastolic pressures, can be caused by several things -- the simplest explanation, other than a faulty blood pressure cuff, is sometimes plain old hypovolemia -- meaning you may be chronically dehydrated. Drink a lot of water, maybe some gatorade for a few days and check your bp again.
That happened to me once, when I was pregnant, my numbers got close together. I was 91/70. Felt funny. Nothing bad happened or anything, but my doctor did tell me mine was probably from not drinking enough fluids.
Check out info on 'Inappropriate Sinus Tachycardia'. This arrhythmia causes a fast heart rate and for me, the faster my heart rate the stranger my BP readings!
IST is a hypersensitivity of the heart to adrenaline. This is a problem with the electrical system of the heart, not heart disease or a structural problem, so IST doesn't show as an abnormality in routine tests. Before a diagnosis of IST is made, other causes of rapid heart rate must be ruled out...like thyroid problems.
Symptoms of IST can include fast resting rate, fatigue, poor sleep quality, sweating with minimal exertion and an overreaction to stress due to increase in adrenaline.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.